MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-16-40-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that an axium coil did not detach.The physician attempted to detache the coil with the instant detacher 5 times.The physician tried to detach with a second detacher 5 times.The physician attempted to detach with the manual method via a hypotube 5 times.There was no issues with the instant detacher.The devices were prepared as indicated in the instructions for use (ifu).The patient was being treated for an unruptured, saccualr aneurysm in the internal carotid artery.The patient's blood flow and vessel tortusoity was normal.No patient symptosm or complications were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that the instant detacher lot number was b676425 validity period: 2027-1-7.Prior to coil non-detachment, there were no issues encountered.There was no¿pushwire¿damage observed after removal from the patient; the coil was not damaged.
 
Additional Manufacturer Narrative
Product analysis # (b)(4): equipment used- vis (m-85519), 203cm ruler (m-83361) as found condition- the axium implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch; returned with an opened axium implant inner pouch and returned within a dispenser coil.The instant detacher used during the event was not returned.Visual inspection/damage location details: the axium implant coil was returned within an introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end.No damage or irregularities were found with the introducer sheath.The actuator interface was found to be broken off.The actuator interface was not returned for analysis.The pushwire was found to be bent at 52.8cm from the proximal end; however, the pushwire was also found to be bent within the introducer sheath at 64.7cm from the distal end.No damages or irregularities were found with the axium implant coil, in addition, the implant was found still attached to the pusher.The axium implant coil was returned in good condition.No other anomalies were observed.Testing/analysis ¿ the axium implant coil was unable to be tested in-house due to the returned condition (damaged) conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was unable to be confirmed, and the root cause was unable to be determined.The customer reported that the first id was used 5 times without success, next the customer used a 2nd id 5 times and had no success.The customer noted there were no issues with the ids.The damage caused to the pushwire was likely done by the failed attempts to detach the coil; however, this could not be reproduced.As the instant detacher used during the event was not returned for analysis, any contribution of the instant detacher to the non-detachment could not be assessed.As the proximal pusher segment was not returned, any contribution of the detachment subassemblies of the pusher towards the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20092112
Report Number9612164-2024-03924
Device Sequence Number15369682
Product Code KRD
UDI-Device Identifier00847536037571
UDI-Public00847536037571
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-16-40-HELIX
Device Catalogue NumberQC-16-40-HELIX
Device Lot Number228484484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by ManufacturerNot provided
10/30/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/18/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexUnknown